MAUDE Adverse Event Report: CATALYST ORTHOSCIENCE ARCHER R1 REVERSE SHOULDER SYSTEM; SHOULDER PROSTHESIS

CATALYST ORTHOSCIENCE ARCHER R1 REVERSE SHOULDER SYSTEM; SHOULDER PROSTHESIS
Model Number 1230-7505-002
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Initial surgery was performed on (b)(6) 2023 and device had been implanted for almost 10 months.Revision surgery was performed on (b)(6) 2024, specific reason and/or patient event necessitating revision was not reported.Following revision, it was reported that the poly insert had dissociated from the humeral stem.Revision surgeon reported the humeral stem was firmly fixed and a new semi-constrained poly insert, humeral spacer +12 and a glenospheres xlt were implanted.
 
Additional Manufacturer Narrative
The dhr for the polyethylene insert was reviewed and, when released for use, met design and manufacturing requirements.There were no non-conformities associated with the component that may have contributed to the event identified during manufacturing.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.The returned poly insert was evaluated and found nicked, deformed and scratched.It is not known when the deformation of the poly insert took place and likely occured after dissociation or during explanation.Catalyst has identified two factors that could contribute to a dissociation.One factor is not following the surgical technique and not assembling the poly insert completely in the humeral stem.The other factor is the poly insert experiencing a high force not in-line with the insert / stem interface.

Brand Name
ARCHER R1 REVERSE SHOULDER SYSTEM
Common Device Name
SHOULDER PROSTHESIS
Manufacturer (Section D)
CATALYST ORTHOSCIENCE
14710 tamiami trail n.
suite 102
naples FL 34110
Manufacturer Contact
dale davison
14710 tamiami trail n
suite 102
naples, FL 34110
2393259976
MDR Report Key19089554
Report Number3012552981-2024-00034
Device Sequence Number15239061
Product Code PHX
UDI-Device Identifier00811596030490
UDI-Public(01)00811596030490(17)270927(10)220290
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K202611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1230-7505-002
Device Catalogue Number1230-7505-002
Device Lot Number220290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2024
Initial Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1230-7505-002, LOT # 220290.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown